Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Rene S.

Neuronton For Anxiety And Surges?

Recommended Posts

Here we go again. Can't get these adrenaline surges under control. Saw pdoc today and she suggested giving the zoloft a try even though it totally wired me the last time I tried. Keep in mind, that prior to dysautonomia, I was on it for 8 years with no problems.

My anxiety has been off the charts. She wants to start a small dose of neurontin (using it off label) prior to starting the zoloft to take the edge off. She wants me to take 25mgs today (so far, too chicken) and then again tomorrow. After that I am to take it twice a day and then on the eventually up it to three times a day and then add the zoloft.

Has anyone ever heard of this?

I'm so scared of trying yet another med. Wondering if it would raise b/p which is the one thing I don't need.

I'm a wreck and so medicine phobic as you know, dear sweet Bella. At my age, I should be able to suck it up and take it, but I hate the thought of it landing me in the ER.

Thank you so much for your support.

Rene

Share this post


Link to post
Share on other sites

I've noticed other people in the panic attack group I'm in take it-obviously as far as we know they are not dealing with dysautonomia.

Share this post


Link to post
Share on other sites

I did not know neurontin aka gabapentin came in such a low dose! I have the 100mg and thought IT was the lowest dose. It should calm things down as it works on the GABA receptors of the brain & was originally an anti-seizure medication. Those tend to agree with me somehow..go figure.

Anyway I started it for pain but I am taking 1/16th the NORMAL dose.Am on 100mg. I can sometimes take 200 or 300mg..but 300 mg I can't think/reflexes are slow so can't leave the house. On the other hand, 100mg or even 2 or 300, MAKE ME MOTIVATED to DO THINGS! it's very weird. Dizzieness is an issue for me and prominent side effect of this med. I do not care. It gives me energy to clean the house or COOK. And gives me a bit of an appetite by removing that HUGE KNOT in my stomach that makes me feel full all the time. YAY.

So it makes me slow mentally but makes me want to be productive. Go figure. Also helps my mood but that is just a by-product in my case. I would try it.

I hope to build up to 300mg pill..am on a capsule now. If you are miserable, open your mind up to try something new. just do it DURING DOCTOR's hours! :) That's my philosophy so you can call if the med makes you feel weird. Good luck.

Share this post


Link to post
Share on other sites

I have that huge knot in my stomach right now-thanks for giving me words to describe that feeling Sophia.

Share this post


Link to post
Share on other sites

Ruekat,

I've been on 2700mg of neurontin/gabapentin for several months now. Prior to that dose, I was taking 1800mg/day (for my burning skin pain/small fiber neuropathy). Like you, I have postural hypertension and excessive vasoconstriction. The effect this drug has on me is to dull the pain a bit, and I do feel perhaps a bit slower but it's not much more than I normally feel with orthostatic issues. I never thought about the anxiety-reducing effect, but I do believe it helps a bit in this area too (just a little bit). I haven't noticed any change in BP with this medication. I actually like this drug because it has the least amount of side effects and drug interactions of any of the pain medications.

My mom takes 1800mg/day for burning skin pain as well, and has been on it for 5 years at least. She notices just a little dulling of the senses. We both were put on lyrica/pregabalin at various times and found that medication to have a serious increase in dulling of our senses. It did help with the pain a bit more, but we've both moved back to neurontin because we can still function fairly normally on it.

However, the most effective medication I've found to reduce the surges/chest pain/anxiety has been low-dose carvedilol.

I hope your gabapentin trial goes well. Remember, it takes a couple of weeks to get the effect of any dose. Let us know how you do on it! :)

Share this post


Link to post
Share on other sites

Neurontin makes me a little sleepy if I go past 600mg per dose. Right now, I'm on 1200mg a day, one dose am, one pm. Even on 3 doses I day, I don't feel much in the way of side effects. It's when I go above that, I get a bit drowsy. That's all it does to me. I'm on it for migraine prevention, and to help with the nerve pain/spasms from the compressions I have in my spinal nerve roots.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...